BOTOX SOLUTION IN EYE


Posted by Kelly Saffell , Aug 29,2001,14:01   Archive
My grandmother also has beb and called me today to see if I could help her get some info. Apparently her doctor who injects her with botox does not let up on the pressure when changing injection sites and she gets the botox solution in her eyes. This has happened more than once. She has been having problems with eye infections now for 5 months but the last month they have worsened. Her eyeballs are yellow with mucus discharge, severely painful, and her vision has worsened to the point she can only read the very top, large letter on the eye chart. She has seen 3 specialists, is on antibiotic drops, but no one can tell her what is wrong. Does anyone know if getting the botox in the eye itself is harmful (seems like it would be) or has this ever happened to you.

Kelly Saffell




Recommend Current pageAuthor Profile
Replies to this message


Re: BOTOX SOLUTION IN EYE

Re : BOTOX SOLUTION IN EYE --- Kelly Saffell
Posted by Shirley-Arkansas-USA , Aug 29,2001,17:31 Top of Thread Archive
Hi Kelly,
I'm not sure that I understand completely (my brain is rather fried this week, anyway). How is the botox solution getting in your mother's eyes. I wouldn't think that it would get into her eyes by holding pressure on the injection sites. My doctor usually holds pressure on any given site for a time or has me apply pressure while he is injecting another area. I don't understand how this is happening. I can understand that some might accidently drip from the syringe into her eyes as a rare thing that might happen. I'm not even sure what this would do. I couldn't find anything in the botox literature about this.
I just mentioned this to my husband and he saw it from a different light(his brain is not fried). He suggested that you were saying that the doctor is still applying pressure to the syringe as he changes sites and is dripping botox solution into your mother's eyes or on her lids which then gets in her eyes, as he goes to another site to inject. If that is the case, I'd suggest that she find another doctor.
You're right, botox could not be good for the eyes if the tears are swimming with it.

I've posted the Allergan email address below. You can email them and ask them what to do or what harm it will cause. If they don't get back to you let me know. I got on real friendly terms with the Allergan rep at the conference. He remembered my name from the frozen botox question that I posed to them. Apparently that got around as he said that there had been much discussion about it.
This is the email address from their website at www.botox.com

bassi_ray@allergan.com


Shirley in AR.




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: BOTOX SOLUTION IN EYE

Re : Re: BOTOX SOLUTION IN EYE --- Shirley-Arkansas-USA
Posted by Kelly Saffell , Aug 29,2001,19:59 Top of Thread Archive
Shirley,
Sorry I was not clear. Your husband's interpretation was correct. She said this happens frequently. After I posted here I did find the allergan website and contacted them with the same question. Within 4 hours a rep called me back, asked alot of questions, and I gave him my grandmother's address and phone number. They are on top of it trying to figure out if this problem is botox related. Thanks for the info and I agree - she needs to find a doctor who is not as careless.

Kelly




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: BOTOX SOLUTION IN EYE

Re : Re: BOTOX SOLUTION IN EYE --- Kelly Saffell
Posted by Shirley-Arkansas-USA , Aug 29,2001,21:12 Top of Thread Archive
Well, I posted a response to you and now it has vanished into thin air. I think that there must be some sort of post-eater. I ran off to tell my husband that he was right and when I came back my post was gone.

Anyway, you sound like you are on top of things, Kelly. I'm glad that you got in touch with Allergan and they responded back so quickly.
I think that I misinterpreted what you were saying earlier in part due to the fact that I could not imagine a doctor actually doing this. The thought gives me chills. And to have this happen several times-well it is medical malpractice. I do believe that Allergan will help you with this problem. Stay in contact with them. I'd be very interested in knowing what they have to say. The other scary part is, if that doctor is doing this to your mother, he is also probably doing it to others.
I would also contact the BEBRF and let them know who it is.
Yes, indeed, your mom needs a new doctor. And bless her heart-she has been suffering through all this. The botox is bound to have some adverse effect-hopefully temporary. You are a good daughter for looking into this for her. I hope that she gets some relief, soon.
Let us know how she does.

Shirley in AR. simply cannot get over this one.




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile